MAUDE Adverse Event Report: MOLDEX MOLDEX; SURGICAL N95 RESPIRATOR

MOLDEX MOLDEX; SURGICAL N95 RESPIRATOR
Model Number 1512
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Background: medwatch report #mw5096408 received on 10/15/2020.Phone call attempt to initial reporter, (b)(6) was made on (b)(6) 2020 at 2 pm pst but was sent to voice mail.Email requesting a call back from initial reporter was sent to (b)(6) by moldex 's (b)(4) on (b)(4) 2020 at 2:32 pm pst.(b)(6) emailed back on (b)(6) 2020 and agreed to a call that day at 1pm est.Key points from call with (b)(6) at 1 pm est (b)(6) 2020 with moldex' (b)(4) and (b)(4): o she indicated she had no concerns with the moldex masks but that the reprocessing from (b)(4) was causing herself and many others to have symptoms as noted in the medwatch report mw5096408.O she advised that the masks causing the reported symptoms were the moldex 1512 model that had been reprocessed by (b)(4).O she advised that in all cases when the reprocessed mask was replaced by a brand-new mask, there were no further symptoms.O she advised that they had similar problems with reprocessed masks from other mfrs.And were no longer using reprocessed masks.O she advised that the masks that caused these symptoms were all immediately disposed of and therefore not available for moldex examine.Conclusion: moldex surgical n95 respirators are single use devices and are not recommended by moldex for reprocessing, decontamination or reuse.The incident described by the initiator of the subject medwatch report is believed to be the result of processing problems from the decontamination process performed by (b)(4).This is supported by the initiator's statement that when the reprocessed mask was replaced with a new, non-reprocessed mask the symptoms disappeared.Further, moldex has not received any prior complaints or reports of these symptoms from use of it's product.Moldex acknowledges that the fda has issued emergency use authorization for the decontamination/reprocessing of disposable respirators but has not designed for nor recommends the reuse of or decontamination of it's products.
 
Event or Problem Description
Crna using reprocessed mask from (b)(6).Became short of breath and unable to breathe when wearing reprocessed mask.New mask given, no further problems reported.Fda safety report id#(b)(4).

Brand Name
MOLDEX
Common Device Name
SURGICAL N95 RESPIRATOR
Manufacturer (Section D)
MOLDEX
10111 jefferson blvd
culver city CA 90232
MDR Report Key11033147
Report Number1000098753-2020-00001
Device Sequence Number1265635
Product Code MSH
UDI-Device Identifier00092311151205
UDI-Public00092311151205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1512
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;